Topological Methods in Nonlinear Analysis

The suspension isomorphism for homology index braids

Maria C. Carbinatto and Krzysztof P. Rybakowski

Full-text: Open access

Abstract

Let $X$ be a metric space, $\pi$ be a local semiflow on $X$, $k\in\mathbb N$, $E$ be a $k$-dimensional normed space and $\widetilde\pi$ be the semiflow generated by the equation $\dot y=Ly$, where $L\colon E\to E$ is a linear map whose all eigenvalues have positive real parts. We show in this paper that for every admissible isolated $\pi$-invariant set $S$ there is a well-defined isomorphism of degree $-k$ from the homology categorial Conley-Morse index of $(\pi\times\widetilde\pi,S\times\{0\})$ to the homology categorial Conley-Morse index of $(\pi,S)$ such that the family of these isomorphisms commutes with homology index sequences. In particular, given a partially ordered Morse decomposition $(M_i)_{i\in P}$ of $S$ there is an isomorphism of degree $-k$ from the homology index braid of $(M_i\times\{0\})_{i\in P}$ to the homology index braid of $(M_i)_{i\in P}$, so $C$-connection matrices of $(M_i\times\{0\})_{i\in P}$ are just $C$-connection matrices of $(M_i)_{i\in P}$ shifted by $k$ to the right.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 28, Number 2 (2006), 199-233.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463144816

Mathematical Reviews number (MathSciNet)
MR2289686

Zentralblatt MATH identifier
1127.37018

Citation

Carbinatto, Maria C.; Rybakowski, Krzysztof P. The suspension isomorphism for homology index braids. Topol. Methods Nonlinear Anal. 28 (2006), no. 2, 199--233. https://projecteuclid.org/euclid.tmna/1463144816


Export citation

References

  • \ref\no\dfaAr V. Arnold, Ordinary Differential Equations, Springer–Verlag (1992) \ref\no
  • \dfaCR M. C. Carbinatto and K. P. Rybakowski, Morse decompositions in the absence of uniqueness , Topol. Methods Nonlinear Anal., 18(2001), 205–242 \ref\no \dfaCR5 ––––, Morse decompositions in the absence of uniqueness, \romII, Topol. Methods Nonlinear Anal., 22 (2003), 17–53 \ref\no \dfaCR6 ––––, Nested sequences of index filtrations and continuation of the connection matrix , J. Differential Equations, 207 (2004), 458–488 \ref\no \dfaCR8 ––––, Homology index braids in infinite-dimensional Conley index theory , Topol. Methods Nonlinear Anal., 26 (2005), 35–74
  • \ref\no \dfaF1 R. D. Franzosa, Index filtrations and the homology index braid for partially ordered Morse decompositions , Trans. Amer. Math. Soc., 298 (1986), 193–213 \ref\no \dfaF2 ––––, The connection matrix theory for Morse decompositions , Trans. Amer. Math. Soc., 311 (1989), 561–592 \ref\no \dfaFM
  • R. D. Franzosa and K. Mischaikow, The connection matrix theory for semiflows on \rom(not necessarily locally compact\rom) metric spaces, J. Differential Equations, 71 (1988), 270–287 \ref\no \dfaKU1
  • H. L. Kurland, Homotopy invariants of repeller-attractor pairs, \romI. The Puppe sequence of an R–A Pair, J. Differential Equations, 46 (1982), 1–31 \ref\no \dfaL
  • W. Lück, Algebraische Topologie, Vieweg (2005) \ref\no \dfaML
  • S. Mac Lane, Homology, Springer–Verlag, Berlin (1975) \ref\no \dfaO
  • M. Osborne, Basic Homological Algebra, Springer–Verlag, Berlin (2000) \ref\no \dfaR1
  • K. P. Rybakowski, The Morse index, repeller-attractor pairs and the connection index for semiflows on noncompact spaces , J. Differential Equations, 47 (1983), 66–98 \ref\no \dfaKPR ––––, The Homotopy Index and Partial Differential Equations, Springer–Verlag, Berlin (1987) \ref\no \dfaS
  • E.H. Spanier, Algebraic Topology, McGraw–Hill, New York (1966)